MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013560
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign post code - (b)(6).
 
Event or Problem Description
It was reported, during an unspecified surgery, the bone tunnel plug broke its tip inside the joint.The fragment was removed.It is unknown if/how the surgery was completed.The surgery was not delayed.The patient was not injured.
 
Additional Manufacturer Narrative
The reported 7mm bone tunnel plug intended for use in treatment, was not returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, plug broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied during use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BONE TUNNEL PLUG SMALL 7MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8684726
Report Number1219602-2019-00665
Device Sequence Number2523112
Product Code NBH
UDI-Device Identifier03596010091123
UDI-Public03596010091123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013560
Device Lot Number50506541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1